Alert archive / California / Flash Flood Warnings in 2008
Flash Flood Warning 34, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 26, 2008, 2:07 PM PDT for San Bernardino County, California. It was in force for 113 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2008, 2:07 PM PDT (21:07 UTC)
- Expired
- Jul 26, 2008, 4:00 PM PDT
- In force
- 113 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County San Bernardino County, CA
The radar
The Las Vegas radar (KESX), 90 km from the middle of the area, began a volume at 21:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KVEF 262107 FFWVEF CAC071-262300- /O.NEW.KVEF.FF.W.0034.080726T2107Z-080726T2300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 207 PM PDT SAT JUL 26 2008 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL SAN BERNARDINO COUNTY IN SOUTHEAST CALIFORNIA... * UNTIL 400 PM PDT. * AT 158 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM AN AREA OF THUNDERSTORMS OVER THE PROVIDENCE MOUNTAINS IN CENTRAL SAN BERNARDINO COUNTY. * THE STORMS PRODUCING VERY HEAVY RAIN ARE MOVING SLOWLY TO THE SOUTH AND WILL CONTINUE TO IMPACT MITCHELL CAVERNS...KELSO CIMA ROAD....KELBAKER ROAD AND BLACK CANYON ROAD. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN AROUND...DONT DROWN. FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO STREAMS...RIVERS...OR WASHES WHICH CAN BECOME KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR WASHES. LAT...LON 3532 11556 3511 11534 3482 11554 3499 11584 $$ SC
2 follow-up statements
000 WGUS75 KVEF 262215 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 315 PM PDT SAT JUL 26 2008 CAC071-262300- /O.CON.KVEF.FF.W.0034.000000T0000Z-080726T2300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN BERNARDINO CA- 315 PM PDT SAT JUL 26 2008 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 400 PM PDT FOR CENTRAL SAN BERNARDINO COUNTY... AT 303 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A DECREASE IN THE THUNDERSTORM ACTIVITY OVER THE PROVIDENCE MOUNTAINS. HOWEVER...FLOODING FROM EARLIER HEAVY RAIN IS LIKELY PRODUCING FLOODING ALONG PORTIONS OF KELSO CIMA ROAD...CEDAR CANYON ROAD AND BLACK CANYON ROAD. RADAR RAINFALL ESTIMATES OVER THE PROVIDENCE MOUNTAINS ALONG CEDAR CANYON ROAD AND THE NORTHERN PORTION OF BLACK CANYON ROAD HAVE BEEN IN EXCESS OF TWO INCHES. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. LAT...LON 3532 11556 3511 11534 3482 11554 3499 11584 $$ SC
000 WGUS75 KVEF 262257 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 357 PM PDT SAT JUL 26 2008 CAC071-262303- /O.EXP.KVEF.FF.W.0034.000000T0000Z-080726T2300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN BERNARDINO CA- 357 PM PDT SAT JUL 26 2008 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 400 PM PDT/400 PM MST/ FOR CENTRAL SAN BERNARDINO COUNTY... THUNDERSTORMS HAVE MOVED TO THE NORTH AND WEAKENED AS THEY APPROACHED INTERSTATE 15. ALTHOUGH ADDITIONAL RAINFALL MAY OCCUR LATER THIS AFTERNOON...HEAVY RAINFALL IS NOT EXPECTED AT THIS TIME IN THE WARNED AREA...THUS WILL BE ALLOWED TO EXPIRE AS OF 4 PM PDT. HOWEVER PERSONS TRAVELING THROUGH THE MOHAVE PRESERVE SHOULD BE AWARE THAT WATER IS LIKELY FLOWING THROUGH THE NORMALLY DRY WASHES AND SHOULD STAY POSTED ON ANY ADDITIONAL FLOOD ADVISORIES OR POSSIBLE WARNINGS THROUGH THIS EVENING. LAT...LON 3532 11556 3511 11534 3482 11554 3499 11584 $$ JENSEN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 9:46 AM PDT, 4 hours 21 minutes earlier.
Area forecast discussion, Jul 26, 9:46 AM PDT, 4 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 946 AM PDT SAT JUL 26 2008 ...CORRECTED FOR GRAMMAR IN SYNOPSIS... .SYNOPSIS...SCATTERED SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS FROM THE LAS VEGAS VALLEY SOUTH TODAY AS A WEAK UPPER DISTURBANCE INTERACTS WITH MOIST UNSTABLE AIR. THUNDERSTORMS WILL BE CONFINED TO MOHAVE COUNTY ARIZONA BY MONDAY AS DRY WESTERLY FLOW REDUCES AVAILABLE MOISTURE. TEMPERATURES WILL BE NEAR SEASONAL NORMS THROUGH EARLY NEXT WEEK. && .UPDATE...THUNDERSTORMS IN PROGRESS ALREADY THIS MORNING SO NOT MUCH TIME FOR DISCUSSION. STORMS FORMED OVERNIGHT IN THE LOW LEVEL MOIST AXIS EXTENDING UP THE COLORADO RIVER VALLEY SUPPORTED BY LIFT FROM MESOSCALE VORTEX OVER LAKE MEAD. MORNING UA ANALYSIS SHOWS COL AREA AND DEFORMATION AXIS SPLITTING FORECAST AREA WITH NORTHWEST HALF UNDER DRY SW FLOW ALOFT. SE HALF REMAINS MOIST AND UNSTABLE WITH SEVERAL CIRCULATIONS COMPETING TO DOMINATE STEERING FLOW. REMNANTS OF GENEVIEVE OFFSHORE EXPECTED TO LIFT OUT ACROSS AREA NEXT TWO DAYS. THIS WILL EVENTUALLY BRING DRYING TO ENTIRE FORECAST AREA BUT DURING THE TRANSITION COULD HELP TO SUPPORT DEEP CONVECTION TONIGHT INTO SUNDAY. REMNANTS OF DOLLY PROGGED TO SHEAR OUT BEFORE HAVING ANY SIGNIFICANT IMPACT ON OUR AREA. ONGOING CONVECTION IS LEAVING LOTS OF OUTFLOW BOUNDARIES TO INTERACT AND GENERATE NEW UPDRAFTS. INTEGRATED PW OF 1.0-1.5 INCHES FROM I-15 SOUTH COMBINED WITH LIGHT MEAN WINDS WILL MAKE FLASH FLOODING THE PRIMARY THREAT. -RUNK- .AVIATION...FOR MCCARRAN...BASED ON THE LATEST RADAR TRENDS...WILL KEEP A VCNTY TSTM IN THE TAF FOR THE REMAINDER OF THE MORNING. AT THE TERMINALS THIS MORNING...EXPECT THAT WE WILL BE DEALING MORE WITH JUST SOME SHRA-...WHILE TSTMS SHOULD GENERALLY STAY SOUTH AND EAST OF THE LAS VEGAS VALLEY. EXTENT OF CLOUD COVER AROUND THIS MORNING CAUSES CONCERN FOR JUST HOW MUCH SHOWER OR TSTM ACTIVITY WILL BE AROUND THIS AFTERNOON. WHILE SOME DRIER AIR ALOFT IS NOTED TO OUR SOUTH...LOWER LEVEL MOISTURE AND ENOUGH INSTABILITY COULD STILL RESULT IN ADDITIONAL CHANCES FOR A TSTM TO BE AROUND LATER THIS AFTERNOON AND EVENING SO WILL ADD IN A VCTY TSTM FOR THEN. TSTMS WILL ALSO OCCUR THROUGH THIS EVENING IN THE APPROACH CORRIDORS...WITH THE BEST ODDS IN THE PEACH SPRINGS AND MORMON MESA CORRIDORS. SCT-BKN CLOUDS AT/ABOVE 12K FEET TONIGHT. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...TWO DIFFERENT STORIES ACROSS THE AREA TODAY. ACROSS MOHAVE...CLARK...PARTS OF SAN BERNARDINO COUNTY AND EXTREME SOUTHEASTERN LINCOLN COUNTY...SHOWERS AND TSTMS WILL BE AROUND THROUGH THIS EVENING. MAIN CONCERNS WILL BE HEAVY DOWNPOURS FROM STORMS AND LOCALLY GUSTY WINDS AS WELL AS LOCAL REDUCTIONS IN VSBY AND CIGS TO MVFR OR IFR LEVELS. SCT-BKN CLOUDS IN THESE AREAS AT/ABOVE 12K FEET FOR TONIGHT. FURTHER NORTH AND WEST...DRIER AIR IN PLACE WILL ALLOW FOR A MAINLY CLEAR SKY TODAY INTO TONIGHT. GUSTY WINDS OF 15-20 KTS THIS AFTERNOON AND EVENING IN THE OWENS VALLEY AND AROUND KDRA. -STACHELSKI- && .PREV DISCUSSION...FROM 325 AM PDT...UPPER LEVEL DISTURBANCE THAT WAS OVER THE NORTHERN GULF OF CALIFORNIA LAST NIGHT HAS HELD TOGETHER NICELY...MORE THEN MODELS SUGGESTED 24 HOURS AGO. FEATURE CLEARLY EVIDENT IN WATER VAPOR IMAGERY MOVING NORTH ACROSS NORTHWEST ARIZONA. FEATURE IS RESPONSIBLE FOR NOCTURNAL SHOWERS WHICH ON RADAR ENCOMPASS PARTS OF EASTERN CLARK AND NORTHERN MOHAVE COUNTIES. DID HAVE AN ISOLATED THUNDERSTORM NEAR TEMPLE BAR AND ALSO HAVE BEEN GETTING SOME LIGHTNING STRIKES SOUTH OF INTERSTATE 40 BETWEEN NEEDLES AND ESSEX IN EASTERN SAN BERNARDINO COUNTY. USING THE GFS SOLUTION THIS MORNING AS IT WAS HANDLING THE UPPER LEVEL DISTURBANCE AND ASSOCIATED AREA OF FORCING BETTER. GFS SLOWLY SHIFTS THE WEAK DISTURBANCE NORTH AND EAST ACROSS NORTHERN ARIZONA TODAY. WE WILL HAVE AROUND 6 MORE HOURS OF FORCING FROM DISTURBANCE THEN LATE MORNING AND AFTERNOON CONVECTION WILL BE DRIVEN BY SURFACE HEATING. FOR TODAY...DID NOT DIFFERENTIATE ON TIMING OF SHOWERS OR THUNDERSTORMS IN ZONES NEAR OR CURRENTLY EXPERIENCING WEATHER. NOT IMPRESSED WITH MONSOON PUSH AS MODELS SHOWING H8 DEWPOINT CREEPING ONLY AS HIGH AS 10-12 DEG CELSIUS ACROSS ERN SAN BERNARDINO AND SOUTHERN MOHAVE COUNTIES THIS AFTERNOON. ONLY MAKES SENSE THAT THOSE AREA WILL EXPERIENCE BETTER COVERAGE OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING WITH BRIEF HEAVY RAIN THE CONCERN. AS FOR SUNDAY AND MONDAY...MODELS HAVE BEEN CONSISTENT DEVELOPING HIGH PRESSURE CENTER TO OUR SOUTH WITH DRIER WESTERLY FLOW SPREADING IN FROM THE WEST. CONFIDENCE GROWING IN THIS SCENARIO SO DID START TO TRIM BACK POPS IN SOUTHEAST CALIFORNIA SUNDAY AND REMOVED ALL MENTION OF THUNDERSTORMS ON MONDAY EXCEPT IN NORTHWEST ARIZONA. TEMPERATURES WILL BE CLOSE TO SEASONAL NORMALS. -PIERCE- .LONG TERM...TUESDAY TO FRIDAY...A TROUGH IS EXPECTED TO PASS THROUGH THE PACNW TUESDAY AND TO FLATTEN THE RIDGE OVER THE SOUTHERN CONUS. MODEL DIFFERENCES AFTER THIS MAKE THE FORECAST LESS CERTAIN. KEPT IN THE CHANCE POPS TUESDAY AND WEDNESDAY AS DO NOT SEE STRONG ENOUGH WEST FLOW WITH THE TROUGH TO SCOUR OUT THE MOISTURE. THE GFS BRINGS A TROUGH INTO THE PACNW AGAIN THURSDAY AND FRIDAY AND WITH IT A POTENTIALLY DRYING SOUTHWEST FLOW WHILE ECMWF HAS LITTLE TROUGHING THERE AND HAS A BROAD RIDGE OVER THE SOUTHWESTERN 2/3S OF THE CONUS. HAVE LEANED MORE TOWARDS THE GFS SOLUTION WHICH LEADS TO DRYER FAR EXTENDED. HAVE REMOVED NIGHT TIME THUNDERSTORMS FOR THURSDAY AND FRIDAY. OTHERWISE JUST MADE MINOR CHANGES IN THE OTHER PARAMETERS. && -JACQUES- .VEF WATCHES/WARNINGS/ADVISORIES... NV...NONE. AZ...NONE. CA...NONE. && HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Jul 26, 5:25 AM PDT, 8 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 525 AM PDT SAT JUL 26 2008 AZZ001>003-036-CAZ523>527-NVZ015>022-270700- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 525 AM PDT SAT JUL 26 2008 /525 AM MST SAT JUL 26 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL OCCUR MAINLY SOUTH AND EAST OF INTERSTATE 15 TODAY. BRIEF HEAVY RAIN AND LOCALIZED FLOODING WILL BE THE MAIN IMPACT FROM THE STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A DRIER WESTERLY FLOW WILL START TO DEVELOP ACROSS THE REGION ON SUNDAY AND PUSH MONSOON MOISTURE BACK INTO ARIZONA AS EARLY AS THE MIDDLE OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Jul 26, 9:24 AM PDT, 4 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
924 AM PDT SAT JUL 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM LIGHTNING 3 N LAKE HAVASU CITY 34.49N 114.33W
07/25/2008 MOHAVE AZ UNKNOWN
SEWER PLANT TRANSFORMER WAS HIT BY LIGHTNING. PARTS OF
THE PLANT ARE NOT OPERATIONAL. TIME WAS ESTIMATED BY
RADAR AND LIGHTNING OBSERVATIONS AND CALLED IN BY SPOTTER
AZ-69.
&&
ELLocal storm report, Jul 26, 11:38 AM PDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1138 AM PDT SAT JUL 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM HAIL 2 N HUALAPAI PEAK 35.10N 113.90W
07/26/2008 E0.25 INCH MOHAVE AZ PARK/FOREST SRVC
1125 AM FLASH FLOOD HUALAPAI PEAK 35.07N 113.90W
07/26/2008 MOHAVE AZ PARK/FOREST SRVC
A PARK OFFICIAL RELAYED REPORTS FROM THE PUBLIC THAT
HUALAPAI MOUNTAIN ROAD WAS FLOODED BY WATER RUNNING
ACROSS IT FROM WASHES AND SEVERAL BOULDERS WERE ON THE
ROAD AROUND MILE MARKER 11.
&&
STACHELSKILocal storm report, Jul 26, 12:32 PM PDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1232 PM PDT SAT JUL 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1208 PM HEAVY RAIN 3 S HUALAPAI PEAK 35.03N 113.89W
07/26/2008 M2.05 INCH MOHAVE AZ MESONET
A STORM TOTAL RAINFALL OF 2.05 INCHES WAS MEASURED AT THE
MOSS BASIN RAWS. 1.92 INCHES OF RAIN FELL IN AN HOUR
ENDING AT 1108 AM MST.
1212 PM HEAVY RAIN HENDERSON 36.03N 115.00W
07/26/2008 M0.59 INCH CLARK NV MESONET
AN AUTOMATED GAUGE NEAR THE PITTMAN-PECOS CHANNEL
RECORDED 0.59 INCHES OF RAIN IN ABOUT AN HOUR.
1215 PM HEAVY RAIN HUALAPAI PEAK 35.07N 113.90W
07/26/2008 M2.01 INCH MOHAVE AZ MESONET
AN AUTOMATED GAUGE NEAR HUALAPAI PEAK RECORDED A STORM
TOTAL OF 2.01 INCHES OF RAIN. 1.97 INCHES OF RAIN WAS
RECORDED IN JUST 90 MINUTES ENDING AROUND 1130 AM MST.
1215 PM HEAVY RAIN JEAN 35.78N 115.33W
07/26/2008 M0.63 INCH CLARK NV MESONET
THE JEAN AIRPORT RECORDED 0.63 INCHES OF RAIN IN ABOUT AN
HOUR.
&&
SELECTED HEAVY RAINFALL REPORTS SO FAR TODAY.
STACHELSKILocal storm report, Jul 26, 12:49 PM PDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1249 PM PDT SAT JUL 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM FLASH FLOOD 25 S MOUNTAIN PASS 35.11N 115.54W
07/26/2008 SAN BERNARDINO CA PARK/FOREST SRVC
THE PARK SERVICE REPORTED MORNING STAR MINE ROAD IN THE
MOJAVE NATIONAL PRESERVE WAS FLOODED.
&&
STACHELSKIThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 12:33 PM PDT | Flash Flood Warning | VEF | San Bernardino | 117 min |
| Jul 26, 1:45 PM PDT | Flash Flood Watch | VEF | San Bernardino | 7 hr |
| Jul 26, 3:47 PM PDT | Areal Flood Advisory | VEF | San Bernardino | 88 min |
| Jul 26, 4:14 PM PDT | Areal Flood Advisory | VEF | San Bernardino | 2 hr |
Nearby
Flash Flood Warnings in California, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.